Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Fort Worth, TX

July 5, 2016Rockwall County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 5, 2016, 1:21 AM CDT for Rockwall County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 1:21 AM CDT (06:21 UTC)
Expired
Jul 5, 2016, 2:15 AM CDT
In force
54 min
Issued by
NWS Fort Worth, TX

County Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 112 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.8
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS84 KFWD 050621
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CDT TUE JUL 5 2016
 
TXZ105-120>122-050715-
ROCKWALL TX-HUNT TX-KAUFMAN TX-VAN ZANDT TX-
121 AM CDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...NORTHWESTERN VAN
ZANDT...ROCKWALL AND NORTHERN KAUFMAN COUNTIES UNTIL 215 AM CDT...

AT 121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUNNYVALE...OR NEAR MESQUITE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROWLETT...ROCKWALL...TERRELL...SEAGOVILLE...FORNEY...KAUFMAN...WILLS POINT...
ROYSE CITY...HEATH...FATE...CRANDALL...COMBINE...WEST TAWAKONI...TALTY...
QUINLAN...HAWK COVE...MOBILE CITY...LAKE TAWAKONI STATE PARK...
MCLENDON-CHISHOLM AND POST OAK BEND CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3260 9652 3298 9651 3298 9595 3296 9595
      3288 9599 3285 9596 3283 9593 3260 9591
TIME...MOT...LOC 0621Z 267DEG 31KT 3277 9654 

$$

STALLEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:22 AM CDT, 59 minutes earlier.

Area forecast discussion, Jul 5, 12:22 AM CDT, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1222 AM CDT TUE JUL 5 2016

.AVIATION...
/06Z TAFs/

A broken line of thunderstorms is moving across North and Central
Texas tonight. Storms will continue to impact the Metroplex
airports through 07-08Z and may impact KACT between 07-09Z.
Lightning and gusty winds are the main threats with these storms.
Hi-res model guidance is now pointing towards additional
convection affecting the DFW airports around midday and will
include a VCTS mention from 18-21Z.

The storms will likely interrupt the return of MVFR stratus
overnight but will keep a Tempo for BKN025 at all the TAF sites
between 10-13Z. Outside of variable and gusty winds within and
near thunderstorms, south winds between 10-15 kts are expected
overnight with speeds of 12-17 kts on Tuesday and gusts up to 25
kts.

JLDunn

&&

.PREV DISCUSSION... /ISSUED 313 PM CDT MON JUL 4 2016/
The clouds associated with overnight/morning convection have been
slow to clear today and this was keeping afternoon temperatures a
bit cooler than anticipated. It was still hot and humid this
afternoon and many heat index values topped the century mark at
3 pm, especially across the western zones.

The morning convection and clouds have also limited early afternoon
convection. However, we are growing a bit more concerned about
the short wave that is currently rotating out of the Four Corners
region. It is likely that storms will develop in West Texas late
this afternoon as this feature moves east and interacts with a
weak cold front. These storms will have a potential to move into
the western portions of North Texas this evening. We don't feel
storms will be as extensive as they were last night since the
large scale forcing will be weaker and most likely displaced a bit
farther north than last night. However, the wind profile depicted
on the 18Z FWD sounding shows descent low level turning and 20 to
30 knots of mid level flow so it is possible that any storms that
develop may be able to sustain themselves for a long period of
time and will have some strong wind and hail potential. Precipitable
water values remain high so locally heavy rainfall will also be
possible.

Upper level high pressure will ease into the region from
the west on Tuesday and this will bring mostly rain-free and
hot weather through the weekend. The upper ridge will remain
somewhat flat through early next week as multiple upper level
troughs move across the northern half of the CONUS. Therefore,
temperatures should remain hot but not record breaking with highs
mainly in the 90s. We will leave the heat advisory in place
through Tuesday but not extended through the week at this time
since slightly drier air the second half of the week may keep heat
index values below criteria.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  98  79  98  79 /   5   0   0   0   5
Waco                79  98  77  98  78 /   5   0   0   0   0
Paris               76  95  77  96  77 /   5   0   0   5   5
Denton              78  97  78  97  79 /   5   0   0   0   5
McKinney            78  96  78  96  79 /   5   0   0   0   5
Dallas              80  98  79  98  80 /   5   0   0   0   5
Terrell             78  96  77  96  78 /   5   0   0   0   5
Corsicana           79  97  78  97  78 /   5   0   0   0   0
Temple              78  97  77  97  77 /   5   0   0   0   0
Mineral Wells       77  99  76 100  77 /   5   0   0   5   5

&&

.FWD Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

82/77
Hazardous weather outlook, Jul 4, 10:56 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT MON JUL 4 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1056 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT NORTH OF A GOLDTHWAITE
TO WACO TO PALESTINE LINE. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY. HEAT INDEX VALUES
EACH DAY WILL RISE TO BETWEEN 100 AND 108 DEGREES BY MID
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JLDUNN

In the hours before

Special weather statement, Jul 5, 12:20 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1220 AM CDT TUE JUL 5 2016

TXZ118-119-050615-
DALLAS TX-TARRANT TX-
1220 AM CDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND EASTERN TARRANT
COUNTIES UNTIL 115 AM CDT...

AT 1219 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS
FROM FORT WORTH TO GRAPEVINE...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...FORT WORTH...ARLINGTON...GARLAND...IRVING...GRAND PRAIRIE...
MESQUITE...CARROLLTON...RICHARDSON...FLOWER MOUND...MANSFIELD...ROWLETT...
EULESS...DESOTO...BEDFORD...GRAPEVINE...CEDAR HILL...HALTOM CITY...WYLIE
AND KELLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3298 9652 3255 9653 3255 9733 3299 9721
TIME...MOT...LOC 0519Z 293DEG 30KT 3298 9707

STALLEY
Local storm report, Jul 5, 12:23 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 AM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND DMG     5 S WEATHERFORD         32.70N  97.80W
07/04/2016                   PARKER             TX   PUBLIC

            TREES DOWNED ALONG TIN TOP HIGHWAY NEAR MONTGOMERY LANE
Local storm report, Jul 5, 12:49 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 AM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND GST     1 E CROWLEY             32.58N  97.30W
07/05/2016  M59 MPH          TARRANT            TX   NWS EMPLOYEE

            RECORDED BY DAVIS VANTAGE PRO2 ANEMOMETER 1.5 MILES WEST
            OF KFWS
Local storm report, Jul 5, 12:52 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     4 NW IRVING             32.86N  96.97W
07/05/2016  M60 MPH          DALLAS             TX   ASOS
Local storm report, Jul 5, 12:52 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     4 NW IRVING             32.86N  96.97W
07/05/2016  M60 MPH          DALLAS             TX   ASOS

            AT KDFW
Special weather statement, Jul 5, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CDT TUE JUL 5 2016

TXZ105-120>122-050715-
ROCKWALL TX-HUNT TX-KAUFMAN TX-VAN ZANDT TX-
121 AM CDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...NORTHWESTERN VAN
ZANDT...ROCKWALL AND NORTHERN KAUFMAN COUNTIES UNTIL 215 AM CDT...

AT 121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUNNYVALE...OR NEAR MESQUITE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROWLETT...ROCKWALL...TERRELL...SEAGOVILLE...FORNEY...KAUFMAN...WILLS POINT...
ROYSE CITY...HEATH...FATE...CRANDALL...COMBINE...WEST TAWAKONI...TALTY...
QUINLAN...HAWK COVE...MOBILE CITY...LAKE TAWAKONI STATE PARK...
MCLENDON-CHISHOLM AND POST OAK BEND CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3260 9652 3298 9651 3298 9595 3296 9595
      3288 9599 3285 9596 3283 9593 3260 9591
TIME...MOT...LOC 0621Z 267DEG 31KT 3277 9654

STALLEY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:31 PM CDTSpecial Weather StatementFWDEastland29 min
Jul 4, 7:42 PM CDTSevere Thunderstorm WarningFWDEastland36 min
Jul 4, 7:52 PM CDTRiver Flood WarningFWDNavarro37 hr
Jul 4, 8:30 PM CDTSpecial Weather StatementFWDYoung30 min
Jul 4, 8:44 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens, Young61 min
Jul 4, 9:15 PM CDTSpecial Weather StatementFWDStephens30 min
Jul 4, 9:19 PM CDTSevere Thunderstorm WarningFWDStephens41 min
Jul 4, 9:36 PM CDTSpecial Weather StatementFWDYoung24 min
Jul 4, 9:49 PM CDTSevere Thunderstorm WarningFWDYoung41 min
Jul 4, 9:51 PM CDTSevere Thunderstorm WarningFWDStephens39 min
Jul 4, 10:09 PM CDTSpecial Weather StatementFWDPalo Pinto36 min
Jul 4, 10:24 PM CDTSpecial Weather StatementFWDJack36 min
Jul 4, 10:43 PM CDTSpecial Weather StatementFWDPalo Pinto62 min
Jul 4, 10:51 PM CDTSpecial Weather StatementFWDRockwall54 min
Jul 4, 11:04 PM CDTSpecial Weather StatementFWDErath56 min
Jul 4, 11:06 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker54 min
Jul 4, 11:09 PM CDTSpecial Weather StatementFWDEllis66 min
Jul 4, 11:31 PM CDTSpecial Weather StatementFWDHood, Parker, Somervell, Tarrant59 min
Jul 4, 11:37 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant38 min
Jul 5, 12:12 AM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant48 min
Jul 5, 12:20 AM CDTSpecial Weather StatementFWDDallas55 min
Jul 5, 12:40 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant65 min
Jul 5, 1:04 AM CDTAreal Flood AdvisoryFWDDallas3 hr
Jul 5, 1:25 AM CDTRiver Flood WarningFWDDallas15 hr
Jul 5, 3:57 AM CDTSpecial Weather StatementFWDPalo Pinto33 min
Jul 5, 4:31 AM CDTSpecial Weather StatementFWDPalo Pinto59 min
Jul 5, 5:04 AM CDTAreal Flood AdvisoryFWDPalo Pinto3 hr
Jul 5, 8:18 AM CDTRiver Flood WarningFWDDallas13 hr

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.